MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21711
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint occurred during the preparation process.The nurse attempted to straighten the zso-7-15 and pass a guide wire through it, but the wire could not pass through the first pigtail.As a result, a new zso-7-15 was used to complete the procedure.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 06-nov-2025.
 
Additional Manufacturer Narrative
Device evaluation: 01 x zso-7-15 device of lot number c2308979 involved in this complaint was not returned to cirl for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing record review: prior to distribution all zso-7-15 devices are subjected to a visual inspection and functional checks to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2308979.A review of the manufacturing records for zso-7-15 of lot number c2308979 did not reveal any discrepancies that could have contributed to this complaint issue.Review of historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: instructions for use (ifu0045), which accompanies this device, instructs the user: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." the precautions section of the instructions for use also states: "care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent." there is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045) image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined.A possible root cause for the inability to pass the guide wire through the first pigtail of the zso-7-15 stent may be related to the physical manipulation of the stent during the preparation process.When the nurse attempted to straighten the stent, it is possible that excessive force or technique resulted in the formation of kinks or bends within the stent lumen, particularly in the pigtail region.These kinks could create an obstruction or narrowing within the internal channel of the stent, preventing the guide wire from advancing smoothly through the intended pathway.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: the user reported an issue with 1 unit of lot c2308979 of zso-7-15 device.The user reported this complaint occurred during the preparation process.The nurse attempted to straighten the zso-7-15 and pass a guide wire through it, but the wire could not pass through the first pigtail.As a result, a new zso-7-15 was used to complete the procedure.Confirmed quantity of 1 device, confirmed prior to use.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause for the inability to pass the guide wire through the first pigtail of the zso-7-15 stent may be related to the physical manipulation of the stent during the preparation process.When the nurse attempted to straighten the stent, it is possible that excessive force or technique resulted in the formation of kinks or bends within the stent lumen, particularly in the pigtail region.These kinks could create an obstruction or narrowing within the internal channel of the stent, preventing the guide wire from advancing smoothly through the intended pathway.Complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23270859
Report Number3001845648-2025-00512
Device Sequence Number9574793
Product Code FGE
UDI-Device Identifier00827002217119
UDI-Public(01)00827002217119(17)280611(10)C2308979
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21711
Device Catalogue NumberZSO-7-15
Device Lot NumberC2308979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/19/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown